MAUDE Adverse Event Report: ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE

ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE
Model Number SGC0301
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade 4 degenerative mitral regurgitation (mr) for a mitraclip procedure.During the procedure, it was not possible to advance the steerable guide catheter (sgc) due to the patients anatomy of a curved femoral vein and a significant amount of ligaments.The sgc was damaged and removed from the patient.A replacement sgc was selected and a mitraclip was implanted successfully.The final mr was grade 1.There were no adverse patient effects or clinically significant delays reported.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade 4 degenerative mitral regurgitation (mr) for a mitraclip procedure.During the procedure, it was not possible to advance the steerable guide catheter (sgc) due to the patients anatomy of a curved femoral vein and a significant amount of ligaments.The sgc was damaged and removed from the patient.A replacement sgc was selected and a mitraclip was implanted successfully.The final mr was grade 1.There were no adverse patient effects or clinically significant delays reported.No additional information was provided.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported deformed sgc soft tip was confirmed.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported deformed sgc soft tip appears to be related to challenging patient anatomy (curved femoral vein surrounded by abundant ligaments).There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22943954
Report Number2135147-2025-04942
Device Sequence Number9865191
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)260227(10)50227R2042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number50227R2042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown